MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA & PC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA & PC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp4257 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "while inserting the picc line the nurse met slight resistance and pulled back the wire and re-inserted and met slight resistance and decided to pull out.After pulling out the second time the nurse recognized that part of the wire had broken off." additional information received 06/17/2021: no part of the wire was retained in the pt.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed some use residue on the returned sample.The stylet was observed to be broken approximately 3.9 cm proximal to its distal tip.Multiple bends and kinks were also observed in the stylet.A microscopic observation revealed the break site in the polyimide tubing was uneven with a rough surface texture.Plastic deformation and delamination of the polyimide tubing was observed at the break site.Many kinks were observed in the polyimide tubing near the break site, and one magnet near the break site in the polyimide tubing was observed to be broken.The break site of the core wire was observed to be tapered, suggesting a tensile break.Measurements of the magnet, core wire, and polyimide tubing were all within specification.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL MB PLUS KIT W/GUARDIVA & PC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12103679
Report Number3006260740-2021-02547
Device Sequence Number3965981
Product Code LJS
UDI-Device Identifier00801741154911
UDI-Public(01)00801741154911
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D2
Device Lot NumberREFP4257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;